# SDR 0500359926

- Difficulty date: March 14, 2005
- Submitted: March 21, 2005
- Operation: Air carrier
- Aircraft: N926NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47425
- Aircraft time: 77,000 hours, 77,717 cycles
- System (JASC): 2212 · Altitude Controller
- Part: Computer
- Part number: 258668658
- Part serial: 80769
- Condition: Malfunctioned
- Location: Autopilot
- Stage of operation: CR
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: H

## Discrepancy

WHILE CRUISING AT FL340, THE AUTOPILOT PITCH BEGAN TO FLUCTUATE +/- 500 FPM WHILE IN "ALTITUDE HOLD".  FLIGHT CREW SUSPECTED ALTERNATE TRIM WAS CAUSING THE DEVIATIONS.  COMPLIED WITH COM PROCEDURES FOR RUNAWAY TRIM AND FLUCTUATIONS STOPPED.  THEN AGAIN AT FL120, THE PRIMARY TRIM BEGAN MOVING EVEN WITH THE ALTERNATE TRIM CIRCUIT BREAKERS PULLED AND THE ELEVATOR SERVO IN OFF POSITION.  ALSO, THE INBOARD MANUAL TRIM HANDLE WOULD NOT RETURN TO DETENT.  LANDING AT DTW WAS UNEVENTFUL AND MAINTENANCE REPLACED THE PITCH AXIS COMPUTER AND INSTALLED A MISSING BELL CRANK ROLLER DETENT SPRING.  AIRCRAFT WAS RE-QUALIFIED FOR LLM OPERATIONS AND HAS RETURNED TO SERVICE.
